Hail, Cedar
- When
- August 9, 3:20 PM CST
- Where
- Cedar County, 3 mi SW of Hartington
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.583, -97.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:00 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT TUE AUG 9 2005 .DISCUSSION... MAIN FORECAST CHALLENGES REVOLVE AROUND THE FRONTAL BOUNDARY THATS NOW MOVING INTO NORTHEAST NEBRASKA. THIS CONTINUES TO MOVE SOUTH THROUGH THE CWA OVERNIGHT AND THEN HANGS UP SOMEWHERE ACROSS THE CENTRAL PLAINS THROUGH THE REMAINDER OF THE WEEK. THE LOCATION WILL BE THE KEY TO THE FORECAST...IN BOTH CONVECTIVE TRENDS AND DAYTIME TEMPERATURES. JUST RECENTLY ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS ALONG THE FRONTAL BOUNDARY WITH 3500 J/KG OF MLAYER CAPE WITH NO CIN. THE BULK SHEAR IS STILL WEAK THOUGH...BUT THE ENERGY ALLOWED NEARLY EXPLOSIVE DEVELOPMENT SHORTLY AFTER 2 PM. THUS...THERE WILL BE A CONTINUED SEVERE THREAT THIS EVENING FOR NORTHEAST NEBRASKA...WITH THUNDERSTORMS SPREADING SOUTH AND EAST INTO THE REMAINDER OF THE CWFA OVERNIGHT. THE FRONTAL BOUNDARY SHOULD CONTINUE TO MOVE A BIT FURTHER SOUTH INTO KANSAS AND MISSOURI ON WEDNESDAY...BUT SHOULD STILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEBRASKA WEDNESDAY AFTERNOON. THEREAFTER...THE FRONT APPEARS TO MEANDER ACROSS PORTIONS OF CENTRAL NEBRASKA AND CENTRAL IOWA. THIS SHOULD SUPPORT CONVECTIVE DEVELOPMENT ESPECIALLY ALONG AND NORTH OF THE FRONT...AND ESPECIALLY DURING THE NIGHTTIME. THUS...A COUPLE OF SYSTEMS WILL LIKELY DEVELOP ACROSS THE DAKOTAS BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT AND ESPECIALLY AFFECT NORTHEAST NEBRASKA. THE FRONT GETS A REINFORCING SHOT OF COOLER AIR FOR THE WEEKEND. THIS SHOULD PUSH THE FRONT BACK SOUTH AGAIN INTO KANSAS AND MISSOURI WHERE IT WILL LIKELY STAY THROUGH THE REMAINDER OF THE FORECAST. AT THE SAME TIME...WELL GET MORE INFLUENCE FROM THE WESTERLIES (JET STREAM) THAN WE HAVE BEFORE WHICH WILL ALLOW PERIODIC IMPULSES TO EJECT IN SLIGHT SOUTHWEST FLOW ALOFT. THIS WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY WITH MUCH COOLER TEMPERATURES IN THE UPPER 70S TO LOWER 80S EXPECTED. AM THINKING THAT WEAK IMPULSES WILL LIKELY WANE BY TUESDAY WITH LEAD SHORTWAVE MOVING INTO THE MID MISSISSIPPI VALLEY...THUS THE FORECAST WILL DRY FOR DAY SEVEN. HOWEVER...IT LOOKS LIKE A NEAR ZONAL PATTERN IS SETTING UP FOR THE NEXT 8 TO 15 DAYS WITH MUCH OF THE CENTRAL PLAINS STILL UNDER THE INFLUENCE OF THE WESTERLIES. THIS EFFECTIVELY KEEPS THE HOT TEMPERATURES SHUNTED TO THE SOUTHEASTERN UNITED STATES. THIS SHOULD SUPPORT COOLER THAN NORMAL TEMPERATURES AND PERIODIC CHANCES OF THUNDERSTORMS OVER THE NEXT COUPLE OF WEEKS THEN WITH A POTENTIAL WEAK BOUNDARY REMAINING. THUS...IT APPEARS TO BE A SOMEWHAT UNSETTLED COUPLE OF WEEKS, WITH COOLER THAN NORMAL TEMPERATURES AND ABOVE NORMAL PRECIP. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 243 PM CDT TUE AUG 9 2005 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-092300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 243 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST NEBRASKA THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. A FEW SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM COLUMBUS TO HARLAN IOWA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...BUT THE THREAT FOR SEVERE WEATHER WILL DIMINISH BY THEN. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ALONG A COLD FRONT MOVING INTO NORTHEAST NEBRASKA THIS AFTERNOON AND INTO SOUTHERN NEBRASKA AND IOWA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS EXISTS FROM WEDNESDAY NIGHT THROUGH MUCH OF THE WEEKEND. AS OF NOW...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WITHIN THE OUTLOOK AREA WILL BE FROM FRIDAY INTO LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. SPOTTERS ARE ENCOURAGED TO REPORT ANY LARGE HAIL OR DAMAGING WINDS AS SOON AS POSSIBLE TO THE NATIONAL WEATHER SERVICE. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-092300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 243 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND WEDNESDAY ACROSS THE OUTLOOK AREA. WHILE SOME SMALL HAIL AND GUSTY WINDS MAY BE OBSERVED...THERE APPEARS TO BE A GREATER CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING JUST NORTH OF THE OUTLOOK AREA. THIS WOULD BE ALONG AND NORTH OF A LINE FROM COLUMBUS TO HARLAN IOWA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ALONG A COLD FRONT MOVING INTO NORTHEAST NEBRASKA THIS AFTERNOON AND INTO SOUTHERN NEBRASKA AND IOWA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS EXISTS FROM WEDNESDAY NIGHT THROUGH MUCH OF THE WEEKEND. AS OF NOW...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WITHIN THE OUTLOOK AREA WILL BE FROM FRIDAY INTO LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT SMALL HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IF THEY OCCUR IN YOUR AREA. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 SSW ORCHARD 42.26N 98.29W
08/09/2005 0.88 INCH ANTELOPE NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
312 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 WSW CREIGHTON 42.45N 97.96W
08/09/2005 0.88 INCH KNOX NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
315 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL 2 NW PLAINVIEW 42.37N 97.81W
08/09/2005 0.75 INCH PIERCE NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 2 NW PLAINVIEW 42.37N 97.81W
08/09/2005 0.75 INCH PIERCE NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
328 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 2 NE PLAINVIEW 42.37N 97.76W
08/09/2005 PIERCE NE PUBLIC
2-3 INCH DIAMETER TREE LIMBS DOWN.
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST CLEARWATER 42.17N 98.19W
08/09/2005 60 MPH ANTELOPE NE TRAINED SPOTTER
&&
TLThe Sioux Falls radar (KFSD), 121 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473531.